Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 5, 2021, 2:27 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2021, 2:27 AM CDT (07:27 UTC)
- Expired
- Apr 5, 2021, 3:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647
WWUS83 KGRB 050727
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
227 AM CDT Mon Apr 5 2021
WIZ022-039-040-050-050815-
Kewaunee-Manitowoc-Door-Brown-
227 AM CDT Mon Apr 5 2021
...THUNDERSTORMS WILL AFFECT EASTERN BROWN... KEWAUNEE...SOUTHERN
DOOR AND NORTHERN MANITOWOC COUNTIES...
At 225 AM CDT, radar indicated thunderstorms along a line from 9
miles northwest of Algoma to near Two Creeks. Movement was east at
20 mph. Pea size hail and brief gusty winds to 30 mph are possible
with these storms.
Locations impacted include...
Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Valders, Two Creeks and Two Rivers.
This includes Intersate 43 between mile markers 149 and 163, and
between mile markers 170 and 175.
LAT...LON 4406 8794 4467 8784 4469 8780 4481 8770
4485 8778 4482 8781 4488 8780 4488 8777
4485 8777 4482 8769 4488 8762 4488 8714
4477 8726 4454 8741 4433 8748 4418 8746
4406 8760
TIME...MOT...LOC 0725Z 279DEG 18KT 4467 8761 4428 8750
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 4, 11:52 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 4, 11:52 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1152 PM CDT Sun Apr 4 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 300 PM CDT Sun Apr 4 2021 Another warm and dry day was noted away from the bay and Lake Michigan where temperatures warmed into the middle 60s to middle 70s. Temperatures near the bay and Lake Michigan were in the 40s and 50s. For tonight, a weak upper level disturbance will move across the state late tonight. This system combined with steep mid level lapse rates may trigger some elevated showers and perhaps a thunderstorm across eastern Wisconsin. The 12z ECMWF was a little more bullish with precipitation with around a tenth of an inch of rain. The system will move east of the state by 12z Monday with a trailing cold front stalling across southern Wisconsin. With this scenario playing out, expecting dry conditions Monday morning. Based on observations across the Upper Midwest today, am expecting another warm and dry day with low humidity values and increasing winds during the afternoon. These conditions will lead to another day of elevated fire conditions, especially across northern Wisconsin where dewpoints will likely tank due mixing. Will highlight the elevated fire conditions in the Hazardous Weather Outlook. There may be some relief in the dry conditions Monday afternoon. The front will is expected to lift northward as a warm front. Increasing low level jet is expected to crank up with models depicting some elevated convection during the mid to late afternoon hours across central and east-central Wisconsin. With such dry conditions, low confidence in placement and coverage of any convection that develops during the afternoon thus low chances at this point. Raised temperatures a few degrees for the moment due to some expected cloud cover. Midnight shift may need to raise them even more if there more sunshine than currently expected. Highs will be in the 60s to middle 70s, but only in the 40s near the bay and Lake Michigan. .LONG TERM...Monday Night Through Sunday Issued at 300 PM CDT Sun Apr 4 2021 Showers and thunderstorms should increase Monday night as a cold front sinks south across the area. While severe weather is not anticipated, MUCAPEs of 500 to 1000 J/kg could support strong storms with small hail and gusty winds, mainly across central and north-central Wisconsin during the evening hours. The frontal boundary will then stall across the area on Tuesday, as a closed low emerges over the central Plains and heads northeast towards the western Great Lakes region on Thursday. Another low tracking through the northern Plains will then either combine with the closed low on Friday or force the low north while the low tracks through the western Great Lakes. This will bring several periods of showers, and occasional thunderstorms, to the western Great Lakes region for the upcoming week. The NWP models appear a bit more in line that the upper low will linger long enough to extend the wet period into Friday. The forecast into the weekend is still fairly uncertain as there are indications this low will fill in and weaken as it lifts north, with shower chances diminishing. There are also indications this low will linger with light showers through the weekend. Given the model uncertainty will stick with the NBM for this portion of the forecast. Temperatures during the upcoming week into next weekend look to be around 10 to 20 degrees above normal for this time of year. && .AVIATION...for 06Z TAF Issuance Issued at 1151 PM CDT Sun Apr 4 2021 VFR conditions through the TAF period. A weak upper-level distubance in concert with a surface frontal boundary over southern WI, may generate a few scattered showers mainly over the southern third of the state overnight. Deep dry airmass at lower levels of the atmosphere will limit cloud bases in any shower activity to AOA 8kft. On Monday, the warm front will slowly drift nortward into central WI, but the lack of upper forcing and limited moisture will limit shower activiy to isolated coverage at best. A somewhat stronger shortwave will approach the forecast area late Monday evening and will bring a better chance for showers or isolated thunderstorms especially over central Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......ESB
Hazardous weather outlook, Apr 4, 2:47 PM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CDT Sun Apr 4 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Sun Apr 4 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The combination of warm temperatures, low humidity and dry vegetation will lead to an elevated risk of fire activity until mid-evening. Conditions will improve during the evening as winds subside around sunset, and humidity levels rise. There is a slight chance of a thunderstorm late tonight across northeast Wisconsin. These storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Monday through Sunday Another warm day, with low humidity and gusty winds will lead to an elevated risk of fire activity on Monday. There is a chance of showers and thunderstorms Monday afternoon and evening that may provide some relief to the dry conditions. There is a chance of thunderstorms Monday and Monday night. A few of these storms could produce small hail and gusty winds Monday afternoon and evening, especially across central and north- central Wisconsin. There is a slight chance for thunderstorms Tuesday night, Wednesday afternoon, and Wednesday evening across central and east-central Wisconsin. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotters should report any fires to the nearest law enforcement agency. LMZ521-522-541>543-052000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CDT Sun Apr 4 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance of thunderstorms late tonight that could pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms Monday and Monday night and again Wednesday evening. These storms are not expected to be severe. Eckberg/Kurimski
In the hours before
Special weather statement, Apr 5, 2:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 AM CDT Mon Apr 5 2021
WIZ022-039-040-050-050815-
Kewaunee-Manitowoc-Door-Brown-
227 AM CDT Mon Apr 5 2021
...THUNDERSTORMS WILL AFFECT EASTERN BROWN... KEWAUNEE...SOUTHERN
DOOR AND NORTHERN MANITOWOC COUNTIES...
At 225 AM CDT, radar indicated thunderstorms along a line from 9
miles northwest of Algoma to near Two Creeks. Movement was east at
20 mph. Pea size hail and brief gusty winds to 30 mph are possible
with these storms.
Locations impacted include...
Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Valders, Two Creeks and Two Rivers.
This includes Intersate 43 between mile markers 149 and 163, and
between mile markers 170 and 175.
LAT...LON 4406 8794 4467 8784 4469 8780 4481 8770
4485 8778 4482 8781 4488 8780 4488 8777
4485 8777 4482 8769 4488 8762 4488 8714
4477 8726 4454 8741 4433 8748 4418 8746
4406 8760
TIME...MOT...LOC 0725Z 279DEG 18KT 4467 8761 4428 8750
SkowronskiNearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.